DENNIS J. BAUMAN, M.D.
To the editor: Myocardial depression secondary to disopyramide has been emphasized by several authors and in the package insert. Nevertheless, our experience suggests that many physicians are unaware of this important side effect. The following case report is illustrative.
An 86-year-old man was hospitalized on 8 June 1978 for treatment of frequent premature ventricular depolarizations. He had mild chronic renal failure and heart disease of unknown cause, characterized by marked cardiomegaly on chest roentgenogram, left bundle branch block, and a mitral regurgitation murmur. His only symptom was dyspnea after walking for several blocks.
He was comfortable and had normal vital
Learn more about subscription options.
Register Now for a free account.
BAUMAN DJ. Myocardial Depression with Disopyramide. Ann Intern Med. 1981;94:411–412. doi: 10.7326/0003-4819-94-3-411_2
Download citation file:
Published: Ann Intern Med. 1981;94(3):411-412.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only